Drought, Stewart
- When
- September 1, 12:00 AM CST to September 10, 11:59 PM CST
- Where
- Stewart forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
The below normal rainfall deficit that resulted in abnormally dry conditions across several counties in Middle Tennessee ended in the first half of September, as ground moisture started to approach average levels for this time of year.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
The below normal rainfall deficit that resulted in abnormally dry conditions across several counties in Middle Tennessee ended in the first half of September, as ground moisture started to approach average levels for this time of year.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 31, 10:49 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1149 PM CDT FRI AUG 31 2012 .UPDATE...FOR 06Z TAFS. && .AVIATION...CONVECTION ON THE PERIPHERY HAS DIMINISHED SIGNIFICANTLY OVER THE LAST FEW HOURS AS SFC HEATING HAS FADED. SOME SCT-BKN CIRRUS AS WELL AS A SMATTERING OF MID CLOUDS REMAIN OVER THE AREA. LITTLE IN THE WAY OF CONVECTION EXPECTED OVERNIGHT. A PERIOD OF MVFR FOG EXPECTED AT MOST TERMINALS FROM EARLY MORNING HOURS TO MID MORNING. VSBY SHOULD RETURN TO VFR QUICKLY. CONVECTION WILL INCREASE TOMORROW AS HEATING INCREASES IN THE AFTERNOON AND TD ISAAC MOVES A BIT CLOSER. ANY CONVECTION THAT FORMS WILL OBVIOUSLY LIMIT CIG/VSBY. && .PREV DISCUSSION... /ISSUED 902 PM CDT FRI AUG 31 2012/ UPDATE... LOWER TROPOSPHERE HAS STABILIZED SINCE SUNDOWN WITH LITTLE TO NO CONVECTION CURRENTLY PRESENT IN MIDDLE TENNESSEE. HOWEVER...LOW LEVEL JET HAS BEEN STRENGTHENING OVER WESTERN MIDDLE TENNESSEE LAST COUPLE OF HOURS AS CAN BE SEEN IN THE VWP FROM SURROUNDING DOPPLERS. THIS SEEMS TO BE IN RESPONSE TO A TIGHTENING IN THE SURFACE PRESSURE GRADIENT THAT IS EVIDENT IN THE LATEST MSAS LOOP ACROSS THE TENNESSEE VALLEY. TROPOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE H20 AT 2.19 INCHES AND A K-INDEX OF 38 HERE AT OHX AND POSITIVE ENERGY > 2500 J/KG. WILL BACK POPS OFF SOMEWHAT FROM PREVIOUS FORECAST FOR THE OVERNIGHT BUT BELIEVE CONVECTION IS STILL POSSIBLE IN THE OVERNIGHT HOURS ESPECIALLY WEST HALF OF THE MID STATE WHERE LOW LEVEL JET IS THE STRONGEST. ANOTHER WARM AND HUMID NIGHT IS IN STORE FOR MIDDLE TENNESSEE RESIDENTS WITH OVERNIGHT LOWS GENERALLY IN THE LOWER 70S...WITH UPPER 60S ALONG THE PLATEAU. BOYD PREV DISCUSSION... /ISSUED 317 PM CDT FRI AUG 31 2012/ DISCUSSION... THE REMAINS OF ISAAC ARE NOW CENTERED OVER SW MO. CLOUD COVERAGE IS RATHER EXTENSIVE WITH MOSTLY CLOUDY SKIES OVER A LARGE BULK OF THE SOUTHEAST EXTENDING AS FAR NORTHWARD AS SOUTHEAST IOWA AND NORTHERN IL. THE WIDESPREAD RAINFALL IS CONFINED TO NORTH AND JUST EAST OF ISAAC. ISAAC IS NOW QUICKLY TRANSFORMING INTO AN UPPER LOW AS THE WESTERLIES WILL PICK UP HIS REMAINS. THE FEATURE WILL ONLY MOVE A LITTLE FURTHER NORTH AND THEN WILL SLOWLY MOVE EASTWARD...DYING OUT OVER THE MID ATLANTIC AS A WEAKENING OPEN WAVE BY THE MIDDLE OF THE WEEK. FOR MIDDLE TN...STILL PLENTY OF TROPICAL MOISTURE AND SOME INSTABILITY TO WORK WITH. THIS WILL ACT TO PRODUCE SCT CONVECTION...OFF AND ON...THROUGH SUNDAY. DYNAMICS KICK INTO A SLIGHTLY HIGHER GEAR SUNDAY...SUNDAY NIGHT AND INTO MONDAY AS THE TROUGH AXIS...ISAAC'S FORMER SPINAL COLUMN IF YOU WILL...MOVES ACROSS THE MID STATE. FOR THE NEAR TERM FORECAST...WILL INCLUDE 20-40 PERCENT POPS TONIGHT THROUGH SATURDAY NIGHT. THEN...POPS WILL INCREASE TO THE LIKELY CATEGORY SUNDAY AND MONDAY AS THE AFOREMENTIONED TROUGH AXIS REACHES OUR AREA. FOR THE NEAR TERM TEMPS...NOT MUCH DEVIATION FROM MOS GUIDANCE. WITH THE TROPICAL LIKE AIRMASS...LOOK FOR ABOVE NORMAL TEMPS AND BELOW NORMAL DIURNAL RANGES. IN THE EXT FCST...POPS TO DECREASE AS THE REMAINS OF ISAAC DIE OVER THE MID ATLANTIC. A WEAK COLD FRONT WILL MOVE THROUGH ON WEDNESDAY SO LOW POPS WILL STILL CONTINUE. HOWEVER...AS DRIER AIR MOVES IN FOR THU AND FRI...POP INCLUSION WILL COME TO AN END. EURO AND GFS CAPE VALUES DECREASE MARKEDLY BY THU AFTERNOON. MORE IN THE WAY OF SUNSHINE SHOULD FINALLY RETURN. FOR THE EXT TEMPS...NO DEVIATIONS VERSUS THE MEX. THE ABOVE NORMAL TEMPS..WILL FALL A BIT CLOSER TO SEASONAL LEVELS ON THU AND FRI. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 522 AM CDT FRI AUG 31 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 522 AM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE REMNANTS OF FORMER HURRICANE ISAAC WILL CROSS THE OHIO AND TENNESSEE RIVER VALLEYS OVER THE WEEKEND AND EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE SUNDAY AND MONDAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE. PONDING OF WATER AND LOCALIZED FLOODING MAY OCCUR AT SOME POINT OVER THE WEEKEND DURING PERIODS OF HEAVY RAIN. IN ADDITION...A FEW STORMS MAY BECOME BRIEFLY STRONG OR SEVERE ...WITH GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 19
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413101, 413106, 413108, 413109, 413110.